Wyoming, 2021High Wind in Wyoming, March 1 to 2, 2021
March 1 to 2, 2021 · NWS CYS · 2 events in 2 counties and zones
High winds were measured across some of the gap wind areas of southeast Wyoming with much of the high winds being sustained over 40 mph though the Bordeaux Wyoming Department of Transportation (WYDOT) sensor along Interstate 25 measured a peak wind gust of 59 mph. A WYDOT sensor at Arlington measured sustained 40 mph winds as well.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds were measured across some of the gap wind areas of southeast Wyoming with much of the high winds being sustained over 40 mph though the Bordeaux Wyoming Department of Transportation (WYDOT) sensor along Interstate 25 measured a peak wind gust of 59 mph. A WYDOT sensor at Arlington measured sustained 40 mph winds as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 1, 10:09 PM MST, 9 minutes earlier.
Area forecast discussion, Mar 1, 10:09 PM MST, 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1009 PM MST Mon Mar 1 2021
.SHORT TERM...(This evening through Tuesday)
Issued at 245 PM MST Mon Mar 1 2021
A large scale ridge pattern encompassed areas from the High Plains
westward. A surface ridge axis extended from ID to western CO. The
gradient was relaxed compared to this time yesterday, with lighter
winds across southeast WY. Wind-prone areas like Bordeaux, Arlington
and Elk Mountain were recording peak gusts between 25 and 35 mph.
Skies were sunny with temperatures ranging from the mid 30s to near
50.
The only forecast concern during the next 12 to 18 hours will be the
potential for high winds for some of the wind-prone areas with the
passage of a short wave across MT and ND. Like the previous event,
700-800mb winds peak around 40 kt along the Laramie Range from this
evening through mid-morning Tuesday. This coincides with CAG-CPR
850mb gradients between 55 and 65 meters, and CAG-BRX 850mb gradients
between 60 and 90 meters. The ARL-BRX MSLP gradient and 800mb wind
speed are 7.49mb and 51 kt, respectively at 12Z Tuesday. High wind
probabilities are near 85 percent at this time. Issued High Wind
Warnings for WY Zones 106 and 110 for sustained west winds of 30 to
40 mph gusting to 65 mph. Winds will diminish Tuesday afternoon.
Temperatures will continue to warm each day, with 50s to lower 60s
east of I-25 and 30s and 40s to the west. It will remain dry with
nil PoPs.
.LONG TERM...(Tuesday night through Monday)
Issued at 245 PM MST Mon Mar 1 2021
Uncertainty continues to hover on Thursday morning and afternoon
forecasts as a low pressure system pushes south of our region. With
high temperatures reaching above 40 degrees throughout the entire
region, with the exception of the mountains, any precipitation will
most likely be rain. Forecast confidence is medium therefore PoPs
have been increased slightly for mostly southern Laramie, Carbon,
and Albany counties. Upper levels models favor moistures and movement
of the low pressure system but this is the first model run showing
this development from the GFS. We'll continue to monitor this event
as we move closer to Thursday.
Friday through Monday trend mostly dry and mild. Spring-like
temperatures arrive paying respects to the start of meteorological
spring. Above average afternoon high temperatures east of I-25 begin
reaching the upper 50s and some areas reaching above 60 for the rest
of the week into the weekend. Starting Saturday, our entire region,
excluding the mountain zones, will be above 40 degrees. There is a
slight chance of mountain snow Sunday afternoon supported by upper
levels but Sunday into Monday favors a strong high wind event for
our region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday evening)
Issued at 1009 PM MST Mon Mar 1 2021
VFR conditions at all terminals across southeastern Wyoming and the
western Nebraska Panhandle through the period. Generally light winds
into Tuesday morning then winds increasing by 18Z with some gusts
around 25 kts, easing again Tuesday early evening.
&&
.FIRE WEATHER...
Issued at 309 AM MST Mon Mar 1 2021
Fire weather concerns remain low over the next several days. Warm
& dry conditions are expected, especially for areas along/east of
I-25 where daytime high temperatures could approach 60 deg F. RHs
will trend lower w/ minimum values as low as 15-20 percent. Winds
will be strongest on Tuesday w/ elevated conditions possible, but
lighter winds mid to late week will generally limit the potential
for large fire growth.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 AM MST Tuesday for WYZ106-110.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...AW
AVIATION...RE
FIRE WEATHER...CLH
Hazardous weather outlook, Mar 1, 2:58 PM MST, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
258 PM MST Mon Mar 1 2021
WYZ106-110-022200-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
258 PM MST Mon Mar 1 2021
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Strong west winds will return for Arlington and Bordeaux this
evening and persist through Tuesday morning. Expect hazardous
travel for light weight and high profile vehicles, including
campers and tractor trailers. High Wind Warnings are in effect.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Winds will diminish Tuesday afternoon.
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotters are encouraged to report wind gusts of 58 mph or higher
to the National Weather Service in Cheyenne.
NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>119-
022200-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
258 PM MST Mon Mar 1 2021
This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, Central Laramie Range and Southwest Platte County
- When
- March 1, 10:18 PM MST to March 2, 12:36 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 25 at Bordeaux or nine miles south of Wheatland measured the reported wind gust.
High Wind, North Snowy Range Foothills
- When
- March 2, 7:42 AM MST to 8:54 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 80 at Arlington measured one hour averaged sustained winds of 40 mph. Peak wind gust during the period was 54 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Georgia, March 1, 20211 death · $295,000 · EF1 · 4 events
- Flooding in West Virginia, March 1 to 4, 2021$412,000 · 47 events
- Flash Flooding and Debris Flows in Kentucky, March 1 to 2, 2021$75,000 · 74 events
- Strong Wind in Vermont, March 1, 2021$255,000 · 16 events
- Flood in Nebraska, March 1 to 5, 2021$500,000 · 1 event
- Flooding in Kentucky, March 1 to 5, 2021$100,000 · 5 events
- High Wind and Strong Wind in Massachusetts, March 1 to 2, 2021$58,000 · 68 kt wind · 15 events
- Flooding in Ohio, March 1 to 5, 2021$74,000 · 9 events
- Flooding in Kentucky, March 1 to 25, 2021$72,000 · 7 events
- Flooding in Tennessee, March 1, 2021$70,000 · 3 events
- High Wind and Strong Wind in New York, March 1 to 2, 2021$22,000 · 50 kt wind · 27 events
- Flooding and Heavy Rain in West Virginia, March 1 to 2, 2021$50,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935979, 935981.